Alert archive / Mississippi / Frost Advisories in 2011
Frost Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 21, 2011, 3:22 PM CDT for 4 states. It took effect at Oct 22, 2011, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 22, 2011, 12:00 AM CDT
- Expired
- Oct 22, 2011, 8:21 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 32 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, DeSoto County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Tate County, MS, Tippah County, MS, Union County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS74 KMEG 212022 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CDT FRI OCT 21 2011 ...FROST AND FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT ACROSS MUCH OF THE MID SOUTH... .COLD HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT. CLEAR SKIES AND LIGHT TO NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO DROP DOWN TO THE MIDDLE 30S TO BELOW FREEZING LATE TONIGHT. MSZ005-006-009-017-TNZ003-004-020-021-052>055-091-092-220500- /O.UPG.KMEG.FZ.A.0003.111022T0600Z-111022T1400Z/ /O.NEW.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/ ALCORN-TISHOMINGO-PRENTISS-ITAWAMBA-WEAKLEY-HENRY-GIBSON-CARROLL- MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON... LEXINGTON...SAVANNAH 322 PM CDT FRI OCT 21 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL DROP LATE TONIGHT BETWEEN 32 TO 29 DEGREES ACROSS THE WARNING AREA. * TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ016-024-TNZ002-220500- /O.NEW.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/ LEE MS-MONROE-OBION- INCLUDING THE CITIES OF...TUPELO...AMORY...ABERDEEN...UNION CITY 322 PM CDT FRI OCT 21 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURE...TEMPERATURES WILL DROP LATE TONIGHT BETWEEN 32 TO 30 DEGREES ACROSS THE WARNING AREA. * TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ051-090-220500- /O.UPG.KMEG.FZ.A.0003.111022T0600Z-111022T1400Z/ /O.NEW.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/ CROCKETT-HARDEMAN- INCLUDING THE CITY OF...BOLIVAR 322 PM CDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP TO BETWEEN 33 TO 36 DEGREES AND AREAS OF FROST WILL DEVELOP ACROSS THE ADVISORY AREA. * TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ARZ008-009-017-018-026>028-036-MOZ113-115-MSZ001>004-008-012>015- 021>023-TNZ001-019-048>050-088-089-220500- /O.NEW.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CRITTENDEN-DUNKLIN-PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE- PANOLA-LAFAYETTE-UNION-PONTOTOC-YALOBUSHA-CALHOUN-CHICKASAW-LAKE- DYER-LAUDERDALE-TIPTON-HAYWOOD-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...BATESVILLE...OXFORD... NEW ALBANY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE 322 PM CDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP TO BETWEEN 33 TO 36 DEGREES AND AREAS OF FROST WILL DEVELOP ACROSS THE ADVISORY AREA. * TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
048 WWUS74 KMEG 220208 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 908 PM CDT FRI OCT 21 2011 ...FROST AND FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT ACROSS MUCH OF THE MID SOUTH... .COLD HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP DOWN INTO THE UPPER 20S TO MIDDLE 30S. MSZ002>004-013>015-022-023-TNZ050-051-089-090-221200- /O.UPG.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/ /O.EXA.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/ MARSHALL-BENTON MS-TIPPAH-LAFAYETTE-UNION-PONTOTOC-CALHOUN- CHICKASAW-HAYWOOD-CROCKETT-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...OXFORD...NEW ALBANY...SOMERVILLE... BOLIVAR 908 PM CDT FRI OCT 21 2011 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ005-006-009-016-017-024-TNZ002>004-020-021-052>055-091-092- 221200- /O.CON.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/ ALCORN-TISHOMINGO-PRENTISS-LEE MS-ITAWAMBA-MONROE-OBION-WEAKLEY- HENRY-GIBSON-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...TUPELO... AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...SAVANNAH 908 PM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TEMPERATURES...28 TO 32 DEGREES. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ008-009-017-018-026>028-036-MOZ113-115-MSZ001-008-012-021- TNZ001-019-048-049-088-221200- /O.CON.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CRITTENDEN-DUNKLIN-PEMISCOT-DESOTO-TATE-PANOLA-YALOBUSHA-LAKE- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...BATESVILLE... DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON 908 PM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 DEGREES AND AREAS OF FROST WILL DEVELOP ACROSS THE ADVISORY AREA. DOWNTOWN MEMPHIS WILL REMAIN WARMER AND LARGELY FROST FREE. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BORGHOFF
899 WWUS74 KMEG 220928 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 428 AM CDT SAT OCT 22 2011 ...FROST AND FREEZING TEMPERATURES WILL OCCUR THIS MORNING ACROSS PORTIONS OF THE MID SOUTH... .COLD HIGH PRESSURE HAS RESULTED IN CLEAR SKIES AND LIGHT WINDS ACROSS THE MID SOUTH THIS MORNING. THIS HAS RESULTED IN TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ACROSS THE ADVISORY AND WARNING AREAS. MSZ002>004-013>016-022-023-TNZ050-051-089-090-221400- /O.CAN.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/ /O.EXA.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/ MARSHALL-BENTON MS-TIPPAH-LAFAYETTE-UNION-PONTOTOC-LEE MS-CALHOUN- CHICKASAW-HAYWOOD-CROCKETT-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...OXFORD...NEW ALBANY...TUPELO... SOMERVILLE...BOLIVAR 428 AM CDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL REMAIN BETWEEN 33 AND 36 DEGREES WITH AREAS OF FROST PERSISTING THROUGH EARLY THIS MORNING. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ARZ008-009-017-018-026>028-036-MOZ113-115-221030- /O.CAN.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CRITTENDEN-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE 428 AM CDT SAT OCT 22 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. LOW TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOWER 40S THIS MORNING. $$ MSZ005-006-009-017-024-TNZ002>004-020-021-052>055-091-092-221400- /O.CON.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/ ALCORN-TISHOMINGO-PRENTISS-ITAWAMBA-MONROE-OBION-WEAKLEY-HENRY- GIBSON-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...AMORY... ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...JACKSON...LEXINGTON...SAVANNAH 428 AM CDT SAT OCT 22 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...28 TO 32 DEGREES. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ001-008-012-021-TNZ001-019-048-049-088-221400- /O.CON.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/ DESOTO-TATE-PANOLA-YALOBUSHA-LAKE-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BATESVILLE... DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON 428 AM CDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL REMAIN BETWEEN 33 AND 36 DEGREES WITH AREAS OF FROST PERSISTING THROUGH EARLY THIS MORNING. TEMPERATURES IN DOWNTOWN MEMPHIS WILL REMAIN IN THE LOWER 40S AND FROST IS NOT EXPECTED IN THE URBAN AREAS. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLH
739 WWUS74 KMEG 221321 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 821 AM CDT SAT OCT 22 2011 ...FROST AND FREEZING TEMPERATURES WILL OCCUR THIS MORNING ACROSS PORTIONS OF THE MID SOUTH... .COLD HIGH PRESSURE HAS RESULTED IN CLEAR SKIES AND LIGHT WINDS ACROSS THE MID SOUTH THIS MORNING. THIS HAS RESULTED IN TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ACROSS THE ADVISORY AND WARNING AREAS. MSZ017-024-TNZ052-221430- /O.CAN.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/ ITAWAMBA-MONROE-MADISON- INCLUDING THE CITIES OF...AMORY...ABERDEEN...JACKSON 821 AM CDT SAT OCT 22 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED UP ABOVE FREEZING ACROSS THE WARNING AREA. THUS...THE FREEZE WARNING HAS BEEN CANCELLED. $$ MSZ001>004-008-012>016-021>023-TNZ001-019-048>051-088>090-221430- /O.CAN.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PANOLA-LAFAYETTE-UNION- PONTOTOC-LEE MS-YALOBUSHA-CALHOUN-CHICKASAW-LAKE-DYER-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR 821 AM CDT SAT OCT 22 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO AROUND 40 DEGREES THIS MORNING. THUS...THE FROST ADVISORY HAS BEEN CANCELLED. $$ MSZ005-006-009-TNZ002>004-020-021-053>055-091-092-221430- /O.CON.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/ ALCORN-TISHOMINGO-PRENTISS-OBION-WEAKLEY-HENRY-GIBSON-CARROLL- CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... UNION CITY...MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN... HUNTINGDON...LEXINGTON...SAVANNAH 821 AM CDT SAT OCT 22 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...28 TO 32 DEGREES. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 12:32 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 21, 12:32 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT FRI OCT 21 2011
.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION BELOW.
JCL
&&
.DISCUSSION... /ISSUED 1122 AM CDT FRI OCT 21 2011/
DISCUSSION...15Z SURFACE ANALYSIS PLACES A 1025 MB RIDGE OF HIGH
PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY. THIS IS RESULTING IN
SUNNY SKIES AND TEMPERATURES IN THE LOWER TO MIDDLE 50S AT MOST
LOCATIONS. 925 MB TEMPERATURES BETWEEN 6 TO 9C WILL RESULT IN
AFTERNOON TEMPERATURES IN THE 60S AT MOST LOCATIONS. FORECAST FOR
THE AFTERNOON OVERALL IS IN GREAT SHAPE AND NO CHANGES NEEDED AT
THIS TIME. WILL HOLD OFF ON CHANGING FROST/FREEZE HEADLINES UNTIL THIS
AFTERNOON.
CJC
PREV DISCUSSION... /ISSUED 426 AM CDT FRI OCT 21 2011/
CURRENTLY...COLD HIGH PRESSURE SITS ACROSS THE LOWER MISSISSIPPI
VALLEY. CLEAR SKIES AND CALM/LIGHT WINDS PREVAIL ACROSS THE AREA.
EXCELLENT RADIATIONAL COOLING HAS ALLOWED TEMPS TO DROP INTO THE
30S AREA WIDE WITH A COUPLE PLACES NEAR THE FREEZING MARK. A
COUPLE OF HOURS REMAIN BEFORE MIN TEMPS ARE REACHED SO SOME MORE
LOCATIONS WILL LIKELY HIT THE FREEZING MARK BEFORE THE SUN COMES
UP. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM ACROSS EASTERN
AREAS WITH A FROST ADVISORY ELSEWHERE.
TODAY AND TONIGHT...HIGH PRESSURE WILL TRACK VERY SLOWLY TO THE
EAST. EXPECT LIGHT WINDS AND PLENTY OF SUNSHINE TODAY WITH HIGHS
WARMING IN THE MID 60S...WHICH IS STILL SEVERAL DEGREES BELOW
NORMAL. CLEAR SKIES TONIGHT WILL RESULT IN A NEAR REPEAT OF THIS
MORNING COLD TEMPERATURES. 850 MB TEMPS DO CLIMB A LITTLE FROM
ABOUT 4C THIS MORNING TO 7C SATURDAY MORNING AND 1000-500MB
THICKNESSES RISE ABOUT 30M SO PERHAPS THE RADIATIONAL COOLING WILL
NOT BE AS QUITE AS EFFICIENT. HOWEVER SURFACE WINDS ARE LIKELY TO
GO CALM SOONER THAN LAST NIGHT WHICH WILL AID COOLING. ATTM IT
LOOKS LIKE FREEZING TEMPS ARE LIKELY AGAIN ACROSS EASTERN
AREAS...FREEZE WATCH HAS BEEN ISSUED...WITH TEMPS MAINLY IN THE
30S ELSEWHERE...FROST ADVISORY MAY BE NEEDED.
SATURDAY AND SATURDAY NIGHT...HIGH PRESSURE WILL CONTINUE TO SLIP
SLOWLY EAST AND THE AIRMASS WILL CONTINUE TO MODERATE WITH TEMPS
CLIMBING CLOSE TO NORMAL. CLOUDS WILL BEGIN TO INCREASE SATURDAY
NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES. AS A RESULT TEMPS
WILL BE MILDER WITH SOME UPPER 30S NEAR THE TENNESSEE RIVER TO
AROUND 50 IN MEMPHIS.
SUNDAY...AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE AREA
WITH A FEW SHOWERS. SOUTHERLY SURFACE FLOW WILL RETURN ALLOWING
TEMPS TO CLIMB INTO THE MID 70S DESPITE SOME CLOUDS AND PRECIP.
MONDAY AND TUESDAY...SURFACE HIGH PRESSURE WILL CONTINUE TO BE
SITUATED TO THE EAST WITH WARM SOUTHERLY FLOW ACROSS THE MIDSOUTH.
AN UPPER LEVEL RIDGE WILL ALSO MOVE ACROSS THE AREA RESULTING IN A
RETURN TO MUCH WARMER TEMPS...LOWER 80S BY TUESDAY.
WEDNESDAY AND THURSDAY...MEDIUM RANGE MODELS ARE IN DECENT
AGREEMENT WITH BRINGING A FRONT ACROSS THE MIDSOUTH DURING THIS
TIME FRAME WITH MUCH COOLER TEMPS BY THURSDAY. BEEFED UP POPS A
LITTLE.
&&
.AVIATION...
18Z TAF CYCLE (21/18Z-22/18Z)
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH CLEAR SKIES
AND UNRESTRICTED VISIBILITIES. W-NW WINDS 7-8 KTS THIS AFTERNOON.
AFTER 22/00Z WINDS 4 KTS OR LESS.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 73 51 76 / 0 0 10 20
MKL 31 69 40 74 / 0 0 10 20
JBR 39 71 47 74 / 0 0 10 20
TUP 36 70 41 75 / 0 0 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ALCORN-ITAWAMBA-PRENTISS-TISHOMINGO.
TN...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
CARROLL-CHESTER-CROCKETT-DECATUR-GIBSON-HARDEMAN-HARDIN-
HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Oct 21, 9:10 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 910 AM CDT FRI OCT 21 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 910 AM CDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT INTO SATURDAY MORNING FOR AREAS EAST OF A LINE FROM MARTIN TENNESSEE TO JACKSON TENNESSEE TO ABERDEEN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:44 AM CDT | Freeze Watch | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 12 hr |
| Oct 21, 3:22 PM CDT | Freeze Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 8 more | 18 hr |
Nearby
Frost Advisories in Mississippi, 2011Frost Advisories in Tennessee, 2011Frost Advisories in Arkansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.